Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Jackson, MS

January 5, 2007Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 5, 2007, 2:10 AM CST for Lowndes County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 5, 2007, 2:10 AM CST (08:10 UTC)
Expired
Jan 5, 2007, 2:45 AM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 5, 2:44 AM CSTNON-TSTM WND GST 70Columbus, MSSPOTTER HEARD TREES SNAPPING, JUST COULD NOT SEE THEM YET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 1:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050810
SVRJAN
MSC087-050845-
/O.NEW.KJAN.SV.W.0018.070105T0810Z-070105T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
210 AM CST FRI JAN 5 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWNDES COUNTY IN NORTHEAST MISSISSIPPI
  THIS INCLUDES THE CITY OF COLUMBUS

* UNTIL 245 AM CST

* AT 210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF COLUMBUS...MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF NEW HOPE BY 230 AM CST
  COLUMBUS BY 235 AM CST
  CALEDONIA BY 245 AM CST

THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3330 8867 3330 8838 3368 8825 3368 8842
      3356 8851 3348 8864

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 1:30 AM CST, 40 minutes earlier.

Area forecast discussion, Jan 5, 1:30 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST FRI JAN 5 2007

.DISCUSSION...
TORNADO WATCH NO 3 HAS BEEN ISSUED TO COVER NORTHEAST ZONES THIS
MORNING. SEVERE THUNDERSTORM THREAT CONTINUES FOR EXTREME ERN MS AS
SQUALL LINE LIFTS RAPIDLY EWD. LARGE RAIN AREA QUICKLY DIMINISHING
FROM THE WEST...GENERALLY DRY ALONG THE I-55 CORRIDOR AND WWD.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03
Hazardous weather outlook, Jan 5, 1:44 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0144 AM CST FRI JAN 05 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0144 AM CST FRI JAN 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR PORTIONS OF
EAST MISSISSIPPI...MAINLY ALONG AND EAST A EUPORA TO QUITMAN LINE
THIS MORNING. WIND DAMAGE WILL BE THE PRIMARY RISK AND ISOLATED
TORNADOES WILL BE POSSIBLE. SEVERE WEATHER WILL END AT ALL
LOCATIONS BY SUNRISE THIS MORNING.

A WARM FRONT HAS MOVED INTO CENTRAL MISSISSIPPI AHEAD OF AN
INTENSE UPPER LEVEL DISTURBANCE. MOISTURE RICH...WARM AND
UNSTABLE AIR CONTINUES TO MOVE NORTH INTO THE AREA....MAKING A
FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORM DEVELOPMENT AS A
SQUALL LINE MOVES THROUGH THE AREA.

...FLOODING...
RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA DURING THE
EARLY MORNING HOURS. PERIODS OF HEAVY RAINFALL WILL LEAD TO
PONDING OF WATER ON ROADWAYS. SATURATED GROUNDS WILL LEAD TO
RAPID RUN-OFF AND
MAY CAUSE MINOR FLOODING OF SMALL CREEKS...STREAMS AND CULVERTS.
RAINFALL WILL CONTINUE TO DIMINISH FROM THE WEST. HEAVY RAINFALL
WILL END OVER EAST MISSISSIPPI BY SUNRISE TODAY.

MOTORISTS ARE URGED TO AVOID AREAS WHERE WATER COVERS THE
ROADWAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...DAYS TWO AND THREE...SATURDAY AND SUNDAY...
ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE
PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR
THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO
SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA
THAT HAS RECENTLY RECEIVED HEAVY RAINFALL.

A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD
FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN
SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND
CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM.

...DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
ANOTHER STORM SYSTEM WILL CROSS THE ARKLAMISS LATE THIS
WEEKEND...BRINGING THE POTENTIAL FOR ANOTHER ROUND OF HEAVY
RAINFALL. THIS SYSTEM WILL FOLLOW THE SUBSTANTIAL RAINS THAT ARE
EXPECTED THIS THURSDAY. THERE REMAINS SOME UNCERTAINTY IN TERMS
OF THE EXACT LOCATION AND INTENSITY OF THESE RAINS.

HOWEVER...THE POTENTIAL FOR SIGNIFICANT FLOODING IS POSSIBLE FOR
PORTIONS OF THE OUTLOOK AREA...AND RESIDENTS SHOULD STAY IN TOUCH
WITH LATER FORECASTS FOR THE LATEST INFORMATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jan 5, 1:35 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
01/04/2007                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            TREES WERE REPORTED DOWN ALONG HIGHWAY 42 EAST AND ALONG
            HIGHWAY 13 AT WHITE SAND CHURCH ROAD.

&&

DFH
Local storm report, Jan 5, 1:44 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     TSTM WND DMG     11 SW PHILADELPHIA      32.66N 89.24W
01/05/2007                   NESHOBA            MS   EMERGENCY MNGR

            THERE WAS A REPORT OF A POSSIBLE TORNADO IN THE DIXON
            COMMUNITY. THERE IS NO KNOWN STRUCTURAL DAMAGE AT THIS
            TIME, HOWEVER THERE ARE NUMEROUS TREES DOWN.

&&

DFH
Local storm report, Jan 5, 1:52 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 AM     TSTM WND DMG     6 E BAY SPRINGS         31.98N 89.18W
01/05/2007                   JASPER             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON COUNTY ROAD 17 SOUTH OF BAY
            SPRINGS, AND COUNTY ROAD 23 ABOUT 6 MILES EAST OF BAY
            SPRINGS.

&&

DFH
Local storm report, Jan 5, 1:53 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     HEIDELBERG              31.89N 88.99W
01/05/2007                   JASPER             MS   EMERGENCY MNGR

            REPORTS OF NUMEROUS TREES DOWN IN THE HEIDELBURG AREA.

&&

DFH
Local storm report, Jan 5, 2:06 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     10 N DECATUR            32.58N 89.11W
01/05/2007                   NESHOBA            MS   EMERGENCY MNGR

            TREES WERE REPORTED DOWN ACROSS HIGHWAY 492 IN THE
            NORTHERN PART OF NESHOBA COUNTY. PARTS OF HIGHWAY 492
            WERE BLOCKED BY FALLEN TREES. THERE WAS ALSO DAMAGE TO A
            CHICKEN HOUSE. BELIEVED TO BE STRAIGHT-LINE WIND DAMAGE.

&&

DFH
Local storm report, Jan 5, 2:09 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CST FRI JAN 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     5 E PHILADELPHIA        32.77N 89.02W
01/05/2007                   NESHOBA            MS   EMERGENCY MNGR

            A ROOF WAS REPORTEDLY BLOWN OFF A HOUSE ON HIGHWAY 486 IN
            THE BLOOMO COMMUNITY.

&&

DFH

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 10:31 PM CSTSevere Thunderstorm WarningJANHinds29 min
Jan 4, 10:47 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo43 min
Jan 4, 11:05 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson55 min
Jan 4, 11:11 PM CSTTornado WarningJANYazoo27 min
Jan 4, 11:26 PM CSTSevere Thunderstorm WarningJANJefferson Davis34 min
Jan 4, 11:55 PM CSTSevere Thunderstorm WarningJANCovington, Smith40 min
Jan 4, 11:59 PM CSTSevere Thunderstorm WarningJANForrest, Lamar31 min
Jan 5, 12:18 AM CSTSevere Thunderstorm WarningJANJones42 min
Jan 5, 12:26 AM CSTTornado WarningJANJasper, Jones44 min
Jan 5, 12:34 AM CSTSevere Thunderstorm WarningJANNewton, Scott41 min
Jan 5, 12:59 AM CSTSevere Thunderstorm WarningJANAttala16 min
Jan 5, 1:01 AM CSTSevere Thunderstorm WarningJANNeshoba44 min
Jan 5, 1:04 AM CSTSevere Thunderstorm WarningJANClarke41 min
Jan 5, 1:05 AM CSTTornado WarningJANNeshoba40 min
Jan 5, 1:23 AM CSTSevere Thunderstorm WarningJANChoctaw34 min
Jan 5, 1:28 AM CSTSevere Thunderstorm WarningJANLauderdale47 min
Jan 5, 1:34 AM CSTSevere Thunderstorm WarningJANWinston41 min
Jan 5, 1:40 AM CSTSevere Thunderstorm WarningJANKemper39 min
Jan 5, 1:52 AM CSTSevere Thunderstorm WarningJANNoxubee53 min
Jan 5, 2:01 AM CSTSevere Thunderstorm WarningJANOktibbeha33 min
Jan 5, 2:06 AM CSTTornado WarningJANNoxubee39 min
Jan 5, 2:23 AM CSTSevere Thunderstorm WarningJANClay18 min
Jan 5, 2:42 AM CSTSevere Thunderstorm WarningJANLowndes33 min
Jan 5, 3:10 PM CSTDense Fog AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more15 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.